# SDR 98ZZZX3067

- Difficulty date: July 13, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N49SA
- Make and model: Piper PA-34-200
- Aircraft serial: 347350057
- System (JASC): 7160 · Engine Air Intake System
- Part: Box Assy
- Part number: 7814500
- Condition: Failed
- Location: Induct Air
- Stage of operation: NR
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

THIS BOX ASSY IS A NEW STYLE USING RUBBER GROMMETS INSTEAD OF BUSHINGS ON THE FLAPPER VALVE AND HAS A SPLIT SHAFT THAT HOLDS THE FLAPPER DOOR.  THIS DOOR IS JUST SANDWICHED IN THE SLOT WITH NO SCREWS TO SECURE IT TO THE SHAFT.  THE VIBRATION WORE THE DOOR INTO 2 SEPARATE PARTS CAUSING THE FLAPPER TO CHOKE OFF THE FORWARD SERVO AND CAUSED COMPLETE ENGINES FAILUE.
